Alert archive / New York / Special Marine Warnings in 2003
Special Marine Warning 13, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at May 1, 2003, 10:35 AM EDT. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2003, 10:35 AM EDT (14:35 UTC)
- Expired
- May 1, 2003, 11:15 AM EDT
- In force
- 40 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at May 1, 10:14 AM EDT, 21 minutes earlier.
Area forecast discussion, May 1, 10:14 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1014 AM EDT THU MAY 1 2003 FORECAST IS HOLDING UP WELL THIS MORNING. THUNDERSTORMS MOVING EAST THE NIAGARA PENNINSULA AND ONSHORE FROM LAKE ERIE RESULTED IN A FEW WIND GUSTS IN THE 30 KNOT RANGE. THE ACTIVITY WEAKENED AS IT MOVED FURTHER EAST. SOME DEBRIS CLOUDINESS OVER WESTERN NEW YORK AT THIS TIME BUT CLOUDS THINNING UPSTREAM. THIS MAY TRIGGER MORE THUNDERSTORMS IN THE AFTERNOON HEATING AND INSTABILITY ALTHOUGH WIND FIELD ALOFT NOT AS IMPRESSIVE AS THE DAY WEARS ON. WILL BE EMPHASIZING A LITTLE MORE SUNSHINE THIS AFTERNOON THAN PREVIOUS FORECASTS. THIS WILL ALSO RESULT IN AN UPWARD ADJUSTMENT TO TEMPERATURES THIS AFTERNOON. WILL ALSO BUMP UP WINDS A BIT BASED ON LATEST MESO ETA BUFKIT. THE REMAINDER OF THE FORECAST WILL REMAIN INTACT. EXPECT UPDATE WORKZONES AROUND 10:30 AM. SHOULD BE ON STREET BY 11 AM. SL
Hazardous weather outlook, May 1, 4:14 AM EDT, 6 hours 21 minutes before
NYZ001>008-010>014-019>021-085-011100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 414 AM EDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY A WARM FRONT WILL MOVE NORTH OF THE REGION THIS MORNING WITH ANY SHOWERS AND THUNDERSTORMS ASSOCIATED WITH IT COMING TO AN END. HOWEVER...MORE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT AND CONTINUE INTO THIS EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY ACROSS THE SOUTHERN TIER...MID AND UPPER GENESEE VALLEY...AND FINGER LAKES REGION. DAMAGING WINDS AND LARGE HAIL WOULD BE THE MAIN THREAT WITH THESE STORMS. TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SFM
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 4:23 AM EDT | Special Marine Warning | BUF | 112 min | |
| May 1, 4:23 AM EDT | Special Marine Warning | BUF | 112 min | |
| May 1, 6:30 AM EDT | Special Marine Warning | BUF | 30 min | |
| May 1, 6:30 AM EDT | Special Marine Warning | BUF | 30 min | |
| May 1, 8:31 AM EDT | Special Marine Warning | BUF | 44 min | |
| May 1, 8:31 AM EDT | Special Marine Warning | BUF | 44 min | |
| May 1, 8:31 AM EDT | Special Marine Warning | BUF | 44 min | |
| May 1, 9:08 AM EDT | Special Marine Warning | BUF | 37 min | |
| May 1, 1:30 PM EDT | Special Marine Warning | BUF | 30 min | |
| May 1, 1:34 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Wayne | 41 min |
| May 1, 1:39 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Livingston, Wyoming | 51 min |
| May 1, 2:10 PM EDT | Special Marine Warning | BUF | 50 min | |
| May 1, 2:10 PM EDT | Special Marine Warning | BUF | 50 min | |
| May 1, 2:40 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus | 35 min |
| May 1, 3:07 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 23 min |
Nearby
Special Marine Warnings in New York, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.